Sunday, January 14, 2007

A Series of Unpleasant Emissions.

Oh my Goodness! What a Title! What could Miss Pink be about to tell us, Gentle Readers? Is an Indelicate Subject about to Rear It's Unseemly Head?

I started a new medication for nerve pain just a few days ago. Now, some of you know this, that nerve pain cannot really be managed with the plethora of pain medicines out there. Aspirin, Vicodan, Oxycontin, Morphine, Stun Gun...none of those are really effective in managing constant, long-term, permanent nerve pain. So they come up with new things, and not all of them effective. And some of them with really awful side effects. I was on Neurontin once, and got so bombed and spaced out that I found myself standing by the dumpster with my laundry basket. I caught myself in time, but I was just about to throw the dirty laundry in the trash!

But this new stuff, Lyrica I believe it is called, has little or no side effects. It is fast acting, it doesn't need to build up in your body in slow increments like Neurontin did, and it's just two pills a day, once in the morning, once in the evening. It did stress that WEIGHT GAIN is one of the side effects, something I'm not thrilled about; but at this point I wanted to go ahead and give it a try.

What they did NOT list as a side effect is that about 2 hours after taking the first pill, your body will turn into a Highly Toxic Controlled Substance Manufacturing Plant for Methane Gas. Explosive, Dangerous, Rocket Fuel Flatulence. It was unbelievable! I was highly pressurized and deadly.

All I could think was, "There goes my social life."

Even Mackie was keeping his distance. By the second day it had subsided somewhat and by the third day my body seemed to adjust and all was back to normal. Do you suppose that if they listed "Rocket Fuel Flatulence" as a side effect, they'd never be able to peddle their medicine?

Whew, I'm glad that's over. What's next? Oh yes...The uncontrollable weight gain. Rats!

4 comments:

Janet said...

Oh, that's too funny! I don't mean your pain....that's not funny but the side effects are! And now the fun of weight gain. Isn't modern medicine great!!

LauraJ said...

It's delurking week, I'm not sure if I've officially posted a comment before but here goes again.
Given your options which would you have chosen for a full time side affect: weight gain or constant nuclear meltdown flatulance?

Miss Pink Ponsonby said...

Oh, Golly, Lauraj! How could I pick between the two? Neither one exactly adds to my self esteem...I think I'd rather have the weight gain, and then try to combat it. I don't know how to combat the Methane Manufactury!

Puss-in-Boots said...

Oh, that is so funny, not your pain but the way you have written about the rather explosive side effects!

Anyway, I hope the drug works on your nerve pain and that your body gets used to it.

Take care